Federico A. Bugni

Federico Bugni
Professor of Economics
Duke University
email: federico [dot] bugni [at] duke [dot] edu
phone: 919-660-1997


Theoretical and applied econometrics

Link to my CV.
Acknowledgement: Financial support from National Science Foundation (NSF grants SES-1123771, SES-1124193, SES-1729280) and National Institutes of Health (NIH grant 40-4153-00-0-85-399) is gratefully acknowledged.


  1. Goodness-of-fit tests for functional data, with Peter Hall, Joel L. Horowitz and George R. Neumann, The Econometrics Journal, Royal Economic Society, vol. 12, no. S1, (2009), pp. S1-S18.
  2. Bootstrap inference in Partially Identified Models Defined by Moment Inequalities: Coverage of the Identified Set, Econometrica, vol. 78, no. 2, (2010), pp. 735–753. Link to Online Supplement and simulation files.
  3. Specification Test for Missing Functional Data, Econometric Theory, vol. 28, no. 5, (2012), pp. 959-1002.
  4. Distortions of Asymptotic Confidence Size in Locally Misspecified Moment Inequality Models, with Ivan A. Canay and Patrik Guggenberger. Econometrica, vol. 80, no. 4, (2012), pp. 1741-1768. Link to Online Supplement.
  5. Child Labor Legislation: Effective, Benign, Both or Neither? Cliometrica, vol. 6, no. 3, (2012), pp. 223-248.
  6. Approximating High Dimensional Dynamic Models: Sieve Value Function Iteration, with Peter Arcidiacono, Patrick Bayer, and Jonathan James, Advances in Econometrics, vol. 31, (2013), pp. 45-95, Edited by Eugene Choo and Matthew Shum. Link to Working paper version.
  7. Specification Test for Partially Identified Models defined by Moment Inequalities, with Ivan A. Canay and Xiaoxia Shi, Journal of Econometrics, vol. 185, no. 1, (2015), pp. 259–282.
  8. A Comparison of Inferential Methods in Partially Identified Models in Terms of Error in Coverage Probability, Econometric Theory, vol. 32, no. 1, (2016), pp. 187–242.
  9. Identification and Inference on Regressions with Missing Covariate Data, with Esteban Aucejo and V. Joseph Hotz, Econometric Theory, vol. 33, no. 1, (2017), pp. 196–241. Link to Online Supplement.
  10. Inference for Subvectors and Other Functions of Partially Identified Parameters in Moment Inequality Models, with Ivan A. Canay and Xiaoxia Shi, Quantitative Economics, vol. 8, no. 1, (2017). Link to supplement.
  11. Inference under covariate-adaptive randomization, with Ivan A. Canay and Azeem M. Shaikh, Journal of the American Statistical Association (Theory & Methods), vol. 113, no. 524, (2017), pp. 1784-1796.
  12. Inference in dynamic discrete choice problems under local misspecification, with Takuya Ura, Quantitative Economics, vol. 10, no. 1, (2019), pp. 67-103. Link to Online Supplement.
  13. Inference under Covariate-Adaptive Randomization with Multiple Treatments, with Ivan A. Canay and Azeem M. Shaikh. Link to Stata software: car-stata. Quantitative Economics, vol. 10, no. 4, (2019), pp. 1747-1785
  14. Inference in partially identified models with many moment inequalities using Lasso, with Mehmet Caner, Anders B. Kock, and Soumendra Lahiri, Journal of Statistical Planning and Inference, vol. 206, no. 524, (2020), pp. 211-248.
  15. Testing Continuity of a Density via g-order statistics in the Regression Discontinuity Design, with Ivan A. Canay. Link to arXiv and Stata software: Rdcont. Accepted for publication at Journal of Econometrics in March 2020.
  16. On the iterated estimation of dynamic discrete choice games, with Jackson Bunting. Links to arXiv and CeMMAP working paper 13/18. Accepted for publication at Review of Economic Studies in May 2020.
  17. “Permutation Tests for Equality of Distributions of Functional Data”, with Joel L. Horowitz. Links to arXiv and CeMMAP working paper 18/18. Accepted for publication at Journal of Applied Economics in June 2020.

Working Papers

  1. “Testing homogeneity in dynamic discrete games in finite samples” with Jackson Bunting and Takuya Ura. Link to arXiv. Submitted on March 2021.
  2. “Permutation-based tests for discontinuities in event studies” with Jia Li. Link to arXiv. Revision requested by the Quantitative Economics in February 2021.
  3. “Inference under covariate adaptive randomization with imperfect compliance” with Mengsi Gao. Link to arXiv. Revision requested by the Journal of Econometrics in May 2021.
  4. “Subvector inference in partially identified moment inequality models with many moment inequalities”, with Alex Belloni and Victor Chernozhukov. Link to arXiv.

Ongoing Research Projects

  1. “Clustered standard errors in experiments with covariate-adaptive randomization”, with Ivan A. Canay, Vishal Kamat, Azeem M. Shaikh, and Max Tabord-Meehan.
  2. “Estimating dynamic discrete choice games under the steady state assumption” with Jackson Bunting.
  3. “Testing conditional stochastic dominance via g-order statistics”, with Ivan A. Canay and Deborah Kim.